Thunderstorm Wind, Hale
- When
- August 21, 4:30 PM CST
- Where
- Hale County, 1 mi S of Plainview
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.183, -101.700
Measured by the Texas Tech/West Texas mesonet station.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 21, 2:10 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CDT SUN AUG 21 2005 .SHORT TERM... SHOWER ACTIVITY IS CURRENTLY ON THE WANE THIS AFTN MUCH OF THE REGION AS H7-H5 SHTWV EVIDENT IN PROFILER/WV IMAGERY MOVES OUT INTO OKLA. LIGHT SHOWERS HAVE DEVELOPED PERIODICALLY ALONG WEAK OUTFLOW BOUNDARY LOCATED FROM NEAR SEAGRAVES TO NEAR SILVERTON...AND A STRONGER BOUNDARY ISD NOW APPARENT ACROSS THE NRN ROLLING PLAINS. THESE SHOULD BE A FOCUS FOR SOME RENEWED DEVELOPMENT THIS AFTN/EVE. OVERALL...OUR AREA IS CAUGHT BETWEEN STRONG UPR HIGH CENTERED OVER EASTERN TX...AND A CLOSED H5 OVER COLORADO WHICH IS MOVING SLOWLY EAST. BEWTEEN THESE TWO SYSTEMS...NOT MUCH CHANGE IN THE HEIGHT FIELDS OVER OUR CWA IS FCST THRU TOMORROW. SW TO NE ORIENTED SUBTROPICAL MOISTURE PLUME REMAINS IN PLACE ACROSS THE REGION. THE PLUME WILL GET SUPRESSED FROM THE NW...AND BECOME A BIT MORE W-E ORIENTED AS UPR LOW INCREASES THE WESTERLY FLOW ALOFT. DO NOT BELIEVE THE PLUME WILL COMPLETELY LEAVE THE AREA IN THE SHORT-TERM THOUGH AND ITS PRESENCE WILL CONTINE TO BRING THE THREAT OF HEAVY RAINFALL ACROSS LOCATIONS WITH SATURATED SOILS...SUCH AS PARMER CO. Q-G LIFT FCST TO BE WEAK TONIGHT BUT SHOULD CONTINUE AS SHTWV ENERGY MOVES NE OUT OF NEW MEXICO. DIFFICULT TO DETERMINE JUST HOW FAR TO THE SOUTHEAST WE WILL SEE SUFFICIENT LIFT TO GENERATE STORMS...SO WILL CONTINUE TREND OF HIGHEST POPS ACROSS THE NORTH AND LOWEST SE THRU TONITE. FOR TOMORROW...UPR LOW WILL TRACK TO OUR NORTH ACROSS EASTERN COLO/WESTERN KS. SHTWV ENERGY SWINGING AROUND THE LOW INTO NM WILL GENERATE TSTMS OVER THE HIER TERRAIN DURING THE AFTN AND INCREASING W-NW FLOW ALOFT ACROSS NE NM AND THE PANHANDLES WILL STEER THESE STORMS TOWARD THE NW CWA BY LATE AFTN/EARLY EVE. HAVE TRENDED POPS BACK IN THE S-SE BUT RETAINED ACROSS NORTH. AN ADDITIONAL FACTOR WILL BE A WEAK SFC COLD FRONT THAT IS CURRENTLY ACROSS NRN NEBRASKA/IOWA. 12Z NAM AND GFS BACKDOOR THIS FRONT INTO THE AREA TOMORROW. THUS TSTMS WILL HAVE A PREFERRED LOCATION FOR ADDITIONAL TSTMS TO DEVELOP AND TRACK ALONG AND NORTH OF THE BOUNDARY. FCST CALLS FOR THE BOUNDARY TO BE ALIGNED NW-SE APPROX FROM TULIA TO PADUCAH. SINCE TEMPS TOMORROW WILL BE DEPENDANT ON REMAINING CLOUD COVER AND ANY LINGERING PRECIP IN THE MORNING HAVE NOT REALLY CHANGED IT UP ANY...LEAVING FCST HIGHS IN GENERAL JUST BELOW GUIDANCE VALUES. .LONG TERM... EXPECT CONTINUED SEASONAL TO SLIGHTLY WARMER THAN NORMAL TEMPERATURES TO CONTINUE THROUGHOUT THIS WEEK WITH LOWS MOSTLY IN THE 60S AND HIGHS MOSTLY IN THE 90S. THE BIGGEST QUESTION CONTINUES TO CENTER AROUND RAIN CHANCES. THIS IS SOMEWHAT A COMPLICATED PICTURE...BUT GREATEST POTENTIAL FOR RAIN IS EXPECTED TO CONTINUE THROUGH TUESDAY NIGHT...THEN TAPER OFF DURING THE LATTER PART OF THE WEEK. A DEEPENING TROUGH OVER THE GREAT LAKES REGION IS SLOWLY LOWERING 500MB HEIGHTS OVER THE EASTERN U.S.. THIS SHOULD HELP PUSH THE UPPER HIGH WESTWARD...AT LEAST TEMPORAIRLY. AS THE UPPER HIGH CENTER MOVES WEST MONDAY...THE PLUME OF MOISTURE MOVING AROUND ITS WESTERN SIDE...CURRENTLY FLOWING NORTH OVER WEST TEXAS...WILL EITHER SHIFT WESTWARD OR GET CUT OFF. FOR MONDAY NIGHT INTO TUESDAY...OUR UPPER WINDS SHOULD BECOME MORE WESTERLY AND COULD BRING A COMPLEX OF THUNDERSTORMS OFF THE MOUNTAINS EAST OVER THE AREA MONDAY NIGHT INTO TUESDAY MORNING. THE BEST CHANCE SHOULD BE OVER THE PANHANDLE AND OUR NORTHERN COUNTIES. BEYOND TUESDAY...THE IS SOME UNCERTAINTY IN THE EXACT POSITION OF THE SUBTROPICAL RIDGE. MODELS APPEAR TO FAVOR SLIDING THE CENTER BACK TO THE EAST OVER THE NORTHERN GULF COAST...THUS REISTABLISHING THE TROPICAL MONSOONAL MOISTURE PLUME OVER NORTHERN MEXICO...FAR WEST TEXAS...AND NEW MEXICO. RAIN CHANCES OF 10 TO 20 PERCENT LOOK IN ORDER THROUGHOUT THE LATTER HALF OF THE WEEK WITH BEST CHANCES OVER NEW MEXICO AND POSSIBLY INTO OUR NORTHWEST COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 86 61 87 / 60 50 40 20 TULIA 66 86 63 87 / 60 40 40 20 PLAINVIEW 66 87 63 88 / 50 40 40 20 LEVELLAND 65 87 64 89 / 40 30 30 20 LUBBOCK 67 89 66 89 / 40 30 30 20 BROWNFIELD 67 90 65 91 / 30 20 20 20 CHILDRESS 71 88 68 88 / 60 40 40 30 SPUR 69 90 67 89 / 30 20 20 20 ASPERMONT 71 93 70 89 / 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 755 AM CDT SUN AUG 21 2005 TXZ021>044-211855- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 755 AM CDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL CAN BE EXPECTED ACROSS THE AREA TODAY AND TONIGHT. POTENTIAL RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR WILL CREATE CONDITIONS FAVORABLE FOR HEAVY RUN OFF AND THE PONDING OF WATER IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN... RAINFALL RATES FROM ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE FROM SCATTERED THUNDERSTORMS EXPECTED BOTH MONDAY AND TUESDAY. ALTHOUGH WEAK SURFACE FOCUSING WILL PRECLUDE A SIGNIFICANT FLOOD THREAT... RAPID RUN OFF AND PONDING WILL BE POSSIBLE EACH DAY. NO SIGNIFICANT WEATHER IS EXPECTED FROM WEDNESDAY THROUGH NEXT SATURDAY. MCQUEEN
The Lubbock radar (KLBB), 60 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured by the Texas Tech/West Texas mesonet station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465261.